Inverse avalanches in the abelian sandpile model

Dhar, Deepak ; Manna, S. S. (1994) Inverse avalanches in the abelian sandpile model Physical Review E, 49 (4). pp. 2684-2687. ISSN 1063-651X

Full text not available from this repository.

Official URL:

Related URL:


We define and study the inverse of particle addition process in the Abelian sandpile model. We show how to obtain the unique recurrent configuration corresponding to a single particle deletion by a sequence of operations called inverse avalanches. We study the probability distribution of s1, the number of "untopplings" in the first inverse avalanche. For a square lattice, we determine Prob(s1) exactly for s1=0, 1, 2, and 3. For large s1, we show that Prob(s1) varies as s1-11/8. In the direct avalanches, this is related to the probability distribution of the number of sites which topple as often as the site where the particle was added. These results are verified by numerical simulations.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:9358
Deposited On:02 Nov 2010 12:22
Last Modified:02 Nov 2010 12:22

Repository Staff Only: item control page